May  2022, 27(5): 2471-2481. doi: 10.3934/dcdsb.2021141

Existence of multiple solutions for a fourth-order problem with variable exponent

1. 

Department of Science and High Technology, University of Insubria, Via Valleggio, 11 - 22100 Como, Italy

2. 

Department of Science and High Technology, and Riemann International School of Mathematics, University of Insubria, Via G.B. Vico, 46 - 21100 Varese, Italy

* Corresponding author

Received  December 2020 Revised  March 2021 Published  May 2022 Early access  May 2021

We provide a new multiplicity result for a weighted $ p(x) $-biharmonic problem on a bounded domain $ \Omega $ of $ \mathbb R^n $ with Navier conditions on $ \partial\Omega $. Our approach, of variational nature, requires a suitable oscillating behavior of the nonlinearity and the associated weight to be compactly supported in $ \Omega $.

Citation: Marco Donatelli, Luca Vilasi. Existence of multiple solutions for a fourth-order problem with variable exponent. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2471-2481. doi: 10.3934/dcdsb.2021141
References:
[1]

S. Baraket and V. Rǎdulescu, Combined effects of concave-convex nonlinearities in a fourth-order problem with variable exponent, Adv. Nonlinear Stud., 16 (2016), 409-419.  doi: 10.1515/ans-2015-5032.

[2]

M. M. BoureanuV. Rǎdulescu and D. Repovš, On a $p(x)$-biharmonic problem with no-flux boundary condition, Comput. Math. Appl., 72 (2016), 2505-2515.  doi: 10.1016/j.camwa.2016.09.017.

[3]

F. Cammaroto and L. Vilasi, Multiplicity results for a Neumann boundary value problem involving the $p(x)$-Laplacian, Taiwan. J. Math., 16 (2012), 621-634.  doi: 10.11650/twjm/1500406606.

[4]

F. Cammaroto and L. Vilasi, Sequences of weak solutions for a Navier problem driven by the $p(x)$-biharmonic operator, Minimax Theory Appl., 4 (2019), 71-85.  doi: 10.1016/j.jmaa.2013.01.013.

[5]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image processing, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.

[6]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lect. Notes Math., vol. 2017, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18363-8.

[7]

A. R. El Amrouss and A. Ourraoui, Existence of solutions for a boundary problem involving $p(x)$-biharmonic operator, Bol. Soc. Parana. Mat., 31 (2013), 179-192.  doi: 10.5269/bspm.v31i1.15148.

[8]

X. L. Fan and D. Zhao, On the spaces $L^{p(x)}$ and $W^{m, p(x)}$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.

[9]

F. Faraci and A. Kristály, Three non-zero solutions for a nonlinear eigenvalue problem, J. Math. Anal. Appl., 394 (2012), 225-230.  doi: 10.1016/j.jmaa.2012.04.045.

[10]

C. Farkas and I. I. Mezei, Group-invariant multiple solutions for quasilinear elliptic problems on strip-like domains, Nonlinear Anal., 79 (2013), 238-246.  doi: 10.1016/j.na.2012.11.012.

[11]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766. 

[12]

K. Kefi and V. Rǎdulescu, On a $p(x)$-biharmonic problem with singular weights, Z. Angew. Math. Phys., 68 (2017), Paper No. 80, 13 pp. doi: 10.1007/s00033-017-0827-3.

[13]

L. Kong, Eigenvalues for a fourth order elliptic problem, Proc. Amer. Math. Soc., 143 (2015), 249-258.  doi: 10.1090/S0002-9939-2014-12213-1.

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Math. J., 41 (1991), 592-618. 

[15] V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis, Boca Raton (FL), 2015.  doi: 10.1201/b18601.
[16]

B. Ricceri, A class of nonlinear eigenvalue problems with four solutions, J. Nonlinear Convex Anal., 11 (2010), 503-511. 

[17]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401-410.  doi: 10.1016/S0377-0427(99)00269-1.

[18]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer, Berlin, 2000.

[19]

L. Vilasi, A non-homogeneous elliptic problem in low dimensions with three symmetric solutions, J. Math. Anal. Appl., (2020), 124074. doi: 10.1016/j.jmaa.2020.124074.

[20]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk SSSR Ser. Mat., 50 (1986), 675-710. 

show all references

References:
[1]

S. Baraket and V. Rǎdulescu, Combined effects of concave-convex nonlinearities in a fourth-order problem with variable exponent, Adv. Nonlinear Stud., 16 (2016), 409-419.  doi: 10.1515/ans-2015-5032.

[2]

M. M. BoureanuV. Rǎdulescu and D. Repovš, On a $p(x)$-biharmonic problem with no-flux boundary condition, Comput. Math. Appl., 72 (2016), 2505-2515.  doi: 10.1016/j.camwa.2016.09.017.

[3]

F. Cammaroto and L. Vilasi, Multiplicity results for a Neumann boundary value problem involving the $p(x)$-Laplacian, Taiwan. J. Math., 16 (2012), 621-634.  doi: 10.11650/twjm/1500406606.

[4]

F. Cammaroto and L. Vilasi, Sequences of weak solutions for a Navier problem driven by the $p(x)$-biharmonic operator, Minimax Theory Appl., 4 (2019), 71-85.  doi: 10.1016/j.jmaa.2013.01.013.

[5]

Y. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image processing, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.

[6]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Lect. Notes Math., vol. 2017, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18363-8.

[7]

A. R. El Amrouss and A. Ourraoui, Existence of solutions for a boundary problem involving $p(x)$-biharmonic operator, Bol. Soc. Parana. Mat., 31 (2013), 179-192.  doi: 10.5269/bspm.v31i1.15148.

[8]

X. L. Fan and D. Zhao, On the spaces $L^{p(x)}$ and $W^{m, p(x)}$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.

[9]

F. Faraci and A. Kristály, Three non-zero solutions for a nonlinear eigenvalue problem, J. Math. Anal. Appl., 394 (2012), 225-230.  doi: 10.1016/j.jmaa.2012.04.045.

[10]

C. Farkas and I. I. Mezei, Group-invariant multiple solutions for quasilinear elliptic problems on strip-like domains, Nonlinear Anal., 79 (2013), 238-246.  doi: 10.1016/j.na.2012.11.012.

[11]

T. C. Halsey, Electrorheological fluids, Science, 258 (1992), 761-766. 

[12]

K. Kefi and V. Rǎdulescu, On a $p(x)$-biharmonic problem with singular weights, Z. Angew. Math. Phys., 68 (2017), Paper No. 80, 13 pp. doi: 10.1007/s00033-017-0827-3.

[13]

L. Kong, Eigenvalues for a fourth order elliptic problem, Proc. Amer. Math. Soc., 143 (2015), 249-258.  doi: 10.1090/S0002-9939-2014-12213-1.

[14]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}$ and $W^{k, p(x)}$, Czechoslovak Math. J., 41 (1991), 592-618. 

[15] V. Rǎdulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis, Boca Raton (FL), 2015.  doi: 10.1201/b18601.
[16]

B. Ricceri, A class of nonlinear eigenvalue problems with four solutions, J. Nonlinear Convex Anal., 11 (2010), 503-511. 

[17]

B. Ricceri, A general variational principle and some of its applications, J. Comput. Appl. Math., 113 (2000), 401-410.  doi: 10.1016/S0377-0427(99)00269-1.

[18]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer, Berlin, 2000.

[19]

L. Vilasi, A non-homogeneous elliptic problem in low dimensions with three symmetric solutions, J. Math. Anal. Appl., (2020), 124074. doi: 10.1016/j.jmaa.2020.124074.

[20]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Izv. Akad. Nauk SSSR Ser. Mat., 50 (1986), 675-710. 

[1]

Pasquale Candito, Giovanni Molica Bisci. Multiple solutions for a Navier boundary value problem involving the $p$--biharmonic operator. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 741-751. doi: 10.3934/dcdss.2012.5.741

[2]

Xing-Bin Pan. Variational and operator methods for Maxwell-Stokes system. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3909-3955. doi: 10.3934/dcds.2020036

[3]

Kehan Shi, Ying Wen. Nonlocal biharmonic evolution equations with Dirichlet and Navier boundary conditions. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022089

[4]

Mohamed Karim Hamdani, Lamine Mbarki, Mostafa Allaoui, Omar Darhouche, Dušan D. Repovš. Existence and multiplicity of solutions involving the $ p(x) $-Laplacian equations: On the effect of two nonlocal terms. Discrete and Continuous Dynamical Systems - S, 2022  doi: 10.3934/dcdss.2022129

[5]

G. M. de Araújo, S. B. de Menezes. On a variational inequality for the Navier-Stokes operator with variable viscosity. Communications on Pure and Applied Analysis, 2006, 5 (3) : 583-596. doi: 10.3934/cpaa.2006.5.583

[6]

Siamak RabieniaHaratbar. Inverse scattering and stability for the biharmonic operator. Inverse Problems and Imaging, 2021, 15 (2) : 271-283. doi: 10.3934/ipi.2020064

[7]

Chérif Amrouche, Nour El Houda Seloula. $L^p$-theory for the Navier-Stokes equations with pressure boundary conditions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1113-1137. doi: 10.3934/dcdss.2013.6.1113

[8]

Jiří Benedikt. Continuous dependence of eigenvalues of $p$-biharmonic problems on $p$. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1469-1486. doi: 10.3934/cpaa.2013.12.1469

[9]

Teemu Tyni, Valery Serov. Scattering problems for perturbations of the multidimensional biharmonic operator. Inverse Problems and Imaging, 2018, 12 (1) : 205-227. doi: 10.3934/ipi.2018008

[10]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[11]

Ziqing Yuana, Jianshe Yu. Existence and multiplicity of nontrivial solutions of biharmonic equations via differential inclusion. Communications on Pure and Applied Analysis, 2020, 19 (1) : 391-405. doi: 10.3934/cpaa.2020020

[12]

Xiyou Cheng, Zhaosheng Feng, Lei Wei. Existence and multiplicity of nontrivial solutions for a semilinear biharmonic equation with weight functions. Discrete and Continuous Dynamical Systems - S, 2021, 14 (9) : 3067-3083. doi: 10.3934/dcdss.2021078

[13]

Chao Zhang, Xia Zhang, Shulin Zhou. Gradient estimates for the strong $p(x)$-Laplace equation. Discrete and Continuous Dynamical Systems, 2017, 37 (7) : 4109-4129. doi: 10.3934/dcds.2017175

[14]

Filippo Gazzola. On the moments of solutions to linear parabolic equations involving the biharmonic operator. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3583-3597. doi: 10.3934/dcds.2013.33.3583

[15]

Teemu Tyni, Valery Serov. Inverse scattering problem for quasi-linear perturbation of the biharmonic operator on the line. Inverse Problems and Imaging, 2019, 13 (1) : 159-175. doi: 10.3934/ipi.2019009

[16]

Markus Harju, Jaakko Kultima, Valery Serov, Teemu Tyni. Two-dimensional inverse scattering for quasi-linear biharmonic operator. Inverse Problems and Imaging, 2021, 15 (5) : 1015-1033. doi: 10.3934/ipi.2021026

[17]

Jaakko Kultima, Valery Serov. Reconstruction of singularities in two-dimensional quasi-linear biharmonic operator. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022011

[18]

Lili Yan. Reconstructing a potential perturbation of the biharmonic operator on transversally anisotropic manifolds. Inverse Problems and Imaging, , () : -. doi: 10.3934/ipi.2022034

[19]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete and Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[20]

Pavel Jirásek. On Compactness Conditions for the $p$-Laplacian. Communications on Pure and Applied Analysis, 2016, 15 (3) : 715-726. doi: 10.3934/cpaa.2016.15.715

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (436)
  • HTML views (395)
  • Cited by (0)

Other articles
by authors

[Back to Top]